Can't make sense of new bodily sensations

Hi everyone,

I have been around this site and gained so many great things from people's responses, so I finally wanted to post my own question. I was always an anxious kid, but didn't have a severe "breakdown" until I was in grad school at 24. I started having depersonalization and derealization, and it scared the hell out of me for years. Five years ago I started on Klonopin, which was a huge help, but I quickly became addicted. This created a lot of cycles of taking too much, and then going through withdrawal when I didn't have any. I finally stopped Klonopin just over two months ago, and I am making a real effort to take a CBT approach (with the enormous help of Claire Weekes's book, which I indirectly found out about through a podcast suggested on this forum, THANK YOU). I have had a lot of improvement, at least in terms of my attitude, proactive activities, and ability to engage with my family and leave the house, but about a month ago a symptom started up that is greatly concerning me. I still have DR/DP, so I don't feel properly connected to my body at all, but I've developed a sensation of constantly being on a boat. My legs wobble (in weird directions), and parts of my body all over feel like they are slowly twisting, pulsing into "reality" then back out in strange ways, and rolling through my body in all directions. I am trying not to fight them and just "float" with them, but I can't help but "feeling" like I'm fighting them and doing something detrimental. I am wondering if this is an effect of recently becoming physically active again, since I've spent the last 2.5 years (and thensome) unconsciously super tensing into myself in a fetal position type way either sitting at a computer or in my bed, which were pretty much the only activities I engaged in for the past many years. I don't know if I have a huge imbalance of muscle strength and weakness in my body, or if this is just another symptom trying to play tricks on me. I'm worried I've done some kind of irreparable damage to my muscles and/or posture that I cannot fix. I also have REALLY bad TMJ, head, neck shoulder, and back tension problems as a result of dealing with this for so long. It's so hard these days to know what is an anxiety symptom and what is not, since I've forgotten what normal feels like. I've started yoga and weight training to try to help, but I suppose I want to know whether these weird undulating muscle sensations are felt by anyone else. Or is this possibly a symptom of withdrawal from Klonopin that is still present? Any and all responses are welcome.

Thanks everyone.

- Dan

1 Reply

oldestnewest
  • Hi I don't know if they are a symptom of the meds but I do know you can't be physically inactive for so long then expect your muscles to be anywhere near as strong as they were. I think you need to take it slowly and start building up your muscle mass again. I also think a trip to your doctor is a good idea as physio might help you. x

You may also like...